Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 6, 2016, 12:29 AM CST for 10 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2016, 12:29 AM CST (06:29 UTC)
- Expired
- Dec 6, 2016, 4:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3274 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS74 KLUB 060629 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1229 AM CST TUE DEC 6 2016 TXZ021>025-027>031-061000- /O.NEW.KLUB.WI.Y.0017.161206T0629Z-161206T1000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...MATADOR... ROARING SPRINGS 1229 AM CST TUE DEC 6 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING. * TIMING...THROUGH 4 AM * WINDS...NORTHERLY AT 30 TO 35 MPH * IMPACTS...MOTORISTS ON EAST TO WEST ORIENTED ROADWAYS MAY HAVE INCREASED DIFFICULTY DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 5, 11:34 PM CST, 55 minutes earlier.
Area forecast discussion, Dec 5, 11:34 PM CST, 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1134 PM CST Mon Dec 5 2016 .AVIATION... Cold front is on a bit faster pace and observations behind the front are showing stronger wind speeds out of the north. Have sped up the frontal timing a bit and also increased speeds as a result. Wind speeds will decrease through the day as the wind direction changes to more of an easterly direction. VFR conditions are expected through the next 18 hours with a slim possiblity of MVFR conditions after sunset Tuesday. Confidence is not high enough to include at this time. Jordan && .PREV DISCUSSION... /issued 526 PM CST Mon Dec 5 2016/ AVIATION... VFR conditions in place through the next 24 hours. A cold front will move through the terminals after midnight local time resulting in a gusty north wind. Wind direction will gradually become easterly through the day Tuesday and wind speeds will also decrease with time through Tuesday. Jordan PREV DISCUSSION... /issued 256 PM CST Mon Dec 5 2016/ SHORT TERM... The upper level low that brought rain to the area to start the weekend is on the move this afternoon, crossing the Rio Grande around Del Rio/Eagle Pass and will track toward East Texas this evening. In addition, an upper low will dig southeastward over the Dakotas. The combination of these two features will send the initial wave of cold air through the forecast area during the overnight hours. Cold advection Tuesday in combination with a fair amount of high cloud will hold temperatures down with highs in the 40s, favoring a couple of degrees below MOS. Chances for any light rain or sprinkles is looking less and less likely as models are just not showing any mid level moisture across the area. LONG TERM... A strong cold front is still slated to push through the region Wednesday. While the timing of the front is still in question, the NAM is the fastest with the front by having it south of the FA by 21Z. Given how these fronts usually push through faster than what guidance shows the forecast will reflect a quicker fropa. The timing of the front will determine the high temp for Wednesday. It is possible that the temperature observed in the late morning could very well be the high for the day. Lows Thursday morning will be the coldest so far this winter with current lows forecasted to range from 8-24 degrees with the coldest temps occurring across our northwestern zones. Wind chill will also be a factor overnight Wednesday into the early morning hours Thursday as post frontal winds will be 20-25 mph. Models have trended highs warmer Thursday which seems to be on the right path compared to what models were forecasting the past several days. While near freezing temps will be possible for highs, solar insolation as a result from clear skies should help keep daytime temps from dropping below freezing. Winds should turn back to the south/southwest by Friday allowing a gradual warmup with highs reaching back into the low 60s by the weekend. Another cold front is progged for late Sunday but will only cool temps slightly as mostly zonal flow will be dominate aloft which will not allow another dump of arctic air. Aldrich && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 14/01/14
Hazardous weather outlook, Dec 5, 4:26 AM CST, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 426 AM CST MON DEC 5 2016 TXZ021>044-061030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 426 AM CST MON DEC 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.